It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-21-2004, 03:45 AM   #1
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 148
Kathy287 HB User
meds affecting sex drive?

I am 38 and have had epilepsy for about 2 years. I have been on my current meds for about a year now and seizure free. I am female by the way, in case you weren't sure. My husband last night said, is there something wrong, you don't care about sex anymore, and he is right. I don't really think about it. He thought it was something he was doing, and I don't think it is. I was wondering, could my meds be affecting this, I am taking Depakote and Topamax. I also take a multivitamin with extra calcium, selenium, cranberry, magnesium and zinc. I take these to help counteract side effects.
I do enjoy sex when it does happen. Do you think it is from the meds, or could it just be because I am busy with working and 2 teenagers and keeping the house...I just don't know. PLEASE HELP!!!!

 
Old 12-21-2004, 06:58 PM   #2
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 148
Kathy287 HB User
Re: meds affecting sex drive?

I guess no one knows what is going on with me, thanks for the people who have read my post.
Kathy

 
Sponsors Lightbulb
   
Old 12-21-2004, 07:38 PM   #3
Senior Veteran
 
Join Date: Feb 2004
Posts: 685
tkdmom96 HB User
Re: meds affecting sex drive?

Hey Kathy,

I just read your post and welcome you to the hormone changing group. The "nearing 40" , "around 40" and "into the 40's" group. I'd like to know who the person is that said a woman is in her sexual prime at the age of 38. WhAtEvER! I think I missed it...Hahahaha!!!

I have read that AED's do cause lack of sex drive. I think I read that in the health magazine that starts with a "P", within the last year. I'm sure you have a combo of things going on...and the working, teens, and house thing is enough on many days for anyone. I have 16 1/2 (girl) and 14 1/2 (boy) yearolds. The "S" word is low on my priority list...just no energy left for it.

Hang in there...or should I tell your husband that?

Vicki
__________________
Proud mom of Katie, the strongest and bravest person I have ever known! GBTG.

Last edited by tkdmom96; 12-21-2004 at 07:40 PM.

 
Old 12-22-2004, 12:26 PM   #4
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 148
Kathy287 HB User
Re: meds affecting sex drive?

Vicki,
thank you for your reply, it just makes it so much easier to handle when you know you are not the only one. My daughter is 15 and my son is 13. My son can be a handful also, he has ADHD, obsessive/compulsive disorder and asperger syndrome. He had been doing so wonderfully, in regular school, even made the honor roll! Then bam!!! middle school and puberty set in. He is trying to adjust and we are trying to help him, but unfortunately my husband quite often is in denial about him. I love my husband and my son both dearly and would never trade them for anything, but sometimes I just want to lock them up together for a month and say deal with it!!! I am taking a vacation. Oh well, thanks again Vicki, I will let my hubby know what you said, I am sure he will be happy to hear it too.
Kathy

 
Old 12-23-2004, 12:16 AM   #5
Member
 
Join Date: Oct 2004
Posts: 53
DianaF HB User
Re: meds affecting sex drive?

Hello,

I have been on seizure medications for 4 years. I am 44 years old and female. I too have NO sex drive. My GYN told me about a medication called Avilmil. It's supposed to help. You can go to their website avilmil.com.

I hope this helped

 
Old 12-23-2004, 12:17 PM   #6
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 148
Kathy287 HB User
Re: meds affecting sex drive?

Diana,
thanks for the help. I went to the web site, and this is all it said..
Account for domain www.avilmil.com has been suspended

I was interested in checking it out. Does anyone have any natural alternatives? I try not to take any meds, unless absolutely necessary. I always have side effects from them.
Kathy

 
Old 12-23-2004, 04:22 PM   #7
Member
 
Join Date: Oct 2004
Posts: 53
DianaF HB User
Re: meds affecting sex drive?

The website is http://www.avlimil.com

it was spelled incorrectly before

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Bipolar meds with no weight gain ShayBunnie Bipolar Disorder 77 04-27-2009 12:26 AM
Lost erections affecting relationship. BC10 Sexual Health - Men 0 02-03-2009 06:52 PM
My boyfriend's low self esteem is affecting our sex life blondy08 Sexual Health - General 12 07-29-2008 01:02 AM
Sexual desire and depression meds sophie56 Depression 17 06-25-2008 08:03 AM
Long commuting affecting effort to work? tristan888 Open to All Other Health Topics 1 05-04-2006 07:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (6), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1162), MSJayhawk (992), Apollo123 (890), Titchou (827), janewhite1 (823), Gabriel (757), ladybud (744), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!